What help can you guys give me, quitting pain pills this weekend. I'm scared?
- 25 Sep 2011 by Letzdoit
- 28 September 2011
- percocet, pain, oxycodone
Let me start by saying I was never even prescribed them to begin with. Started recreationally and before I knew it I was in over my head. I used to take them and be completely euphoric and happy and now no matter the amount I feel nothing. And am practically never happy. I am so blessed. I'm a good looking 21/m, well income family, great girlfriend, athletic, couldn't ask for more. The only thing that seems to be wrong is these pills. Its been about a year now... Id say I do about 80 mg of oxycodone a day, but not just oxycodone, don't everything from opana to heroin. But mainly percocet daily. I would say I have mild anxiety but I was happy before these pills, seems they made it worse in the end. I know I can live without them I just have to start.
So the fact I have a full time job makes it hard. I planned on taking a friday off, starting my detox Thursday morning. Then just feeling like crap all weekend and possibly calling in work Monday if necessary. Most I've been without a pill is 1 day Nd that sucked, can't imagine how this weekend will be. Do you think I should keep 2 pills on me to do maybe quarter of one if I really need it? Also I can get strong ambien to help with sleep and Valium as well.
I know there are a bunch of posts like this Which I have read. I just feel writing one myself would make it seem more directed towards me. I'm About 5 days away from beginning this brutal process and just could really use the support. I have my girlfriend and a good friend beside me also. I think I'm ready! I just want to be happy again. Much love to all of you that take time out of your life to help me. God bless
I can recommend that you google the Thomas recipe for opiate withdrawal. It is a list of medicine/supplements to take if you quit cold turkey. You are going to need about a week to get through this process so might want to plan on taking a little more time off from work. If you prefer, you could taper off the opiates and have little withdrawal. This takes determination and you have to stick to a schedule, but it is less painful. Either way, we are here to support you. You are making the right decision.
You may want to check into some counseling as well. Coming to understand why we chose the road we did maybe beneficial. Learning tools to stay clean will be critical. Whether you go to a private addiction's counselor or a group like Narcotics Anonymous, counseling may be significant to staying clean.
Hey buddy all i can tell you is if you can make it past the week most of the worse of you withdrawls will not be as bad. I am still on pain meds but for my pain. i have had friends that went threw very bad withdrawls but after about the fith day it will get better, the longest i have ever went was 3 days and it is hell so i know how you feel. there are alot of great people on the site that will help you get threw this. Make sure you eat healthy, yes i know you won't feel like eating but just chew and swallow, drink plenty of water and take grab yourself plenty of motrin 800s, cold pills, sudafed that you need to sign for from the phar, amodiaum Ad, you may have very bad restless legs when trying to sllep if you can sleep but you can do this, the first week is hell but it gets better. Good luck and God Bless, Mickey from chicago..
well' by the handle uve chozen the PMA is showing; thats gona be your battle; can you keep it? can your support team keep it? so far you have read 2 great responses with ideas N tricks you can do. it sounds as if you have been thinking about doing this for awhile so i guess your in the proper mindset now? if not take a step back and dont put those close to you thru this. BTW who are you doing this for? you, them or both? with "recreational use" the withdrawls are going to be of a different mindset. i know people who have commited hairy carey (its easier to die than to live) over not being able to get theyre oxy's. so you and your supporters have to keep that in mind. N.A. if you can make them and after you kick your habit is a good off shoot from AA; there are actually support groups for those around you also, what they do is help them to understand what your going thru. "cowards die many times before theyre death, the gallant taste of death but once"- letzdoit dont be the coward. what ever way you decide to take yourself off these pills stick to it. its always easier to slowly withdraw from this stuff, its also easier to relapse. the Positive Mental Attitude will be your gallant success. i really wish you the best; my response to you is to make you think before you jump, how you land is up to you. IMHO: as you read earlier, if your really hooked on this stuff a weekend is a very short time to accomplish what you wish to do, stay close to the bathroom.
If you believe in God seek His word as much of the day as you can. don't wait for withdrawal to happen. don't isolate yourself. Use your friends. Consider making an appointment with an addictionologist but I don't recommend suboxone. take it slow unless your out of pills- take the advice you hear in this group and stay in touch. lots and lots of fluids. when the diarrhea starts make sure you you eat bananas to prevent potassium loss( this happened to me) which can cause heart rhythm problems. It won't be easy but it is a FINITE problem. and when it's done-it's done. Keep your eyes on the prize dear one- God bless.
Well, first, get some immodium. Valium is the best thing that's not an opiate for withdrawl from them. Sex helps. ALOT. Marijuanna helps too but will drag out the withdrawl. Try tapering down because you will do much better psychologically and the odds that you will stay quit are better stacked in your favor. Tapering down doesn't mean taking 80mg. oxy one day and 2.5mg. the next. If you have the will then only cut your dose by 5 or 10mg. a week. Take as little valium as you can get by on. Try 2.5mg. to start and do your best to not exceed that amount if possible. Valium is a very addictive drug too so be careful. You can wind up just as addicted to valium and suffering withdrawl from it too. Detox sucks most any other way. If you don't have any real pain then this is something you can definitely stop. If you stop cold turkey then you can expect to feel like complete dog crap progressively for at least two weeks before you even begin to feel better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2010 • 3 answers
Posted 30 Jan 2013 • 3 answers
Posted 15 Jan 2015 • 9 answers
Posted 30 Jul 2017 • 2 answers
Posted 6 Jan 2018 • 1 answer